Alert archive / Nebraska / River Flood Warnings in 2015
River Flood Warning 1, NWS North Platte, NE
NWS North Platte, NE issued this river flood warning at Feb 28, 2015, 7:37 PM MST for Garden County, Keith County, Nebraska. It was in force for 7 days.
The area
The outline as issued.
The facts
- Issued
- Feb 28, 2015, 7:37 PM MST (02:37 UTC)
- Expired
- Mar 7, 2015, 7:37 PM MST
- In force
- 7 days
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Garden County, NE, Keith County, NE
The radar
The North Platte radar (KLNX), 151 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Platte River at Lewellen (LEWN1).
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 9 ft
- Major stage
- 10 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
150 WGUS43 KLBF 010237 FLWLBF BULLETIN -IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 837 PM CST SAT FEB 28 2015 ...The National Weather Service in North Platte has issued a Flood Warning for the following rivers in Nebraska... North Platte River at Lewellen affecting Garden and Keith Counties. .An ice jam is causing minor flooding on the North Platte River near Lewellen. The river stage will fluctuate about its current stage of 7.7 feet and is not likely to reach 8.0 feet. Warmer temperatures Thursday...Friday and Saturday should aid with breaking the ice up. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message. Do not drive your vehicle into areas where water covers the roadway. The water depth may be too great to allow your car to cross safely and the road beneath may not be intact. Vehicles caught in rising waters should be abandoned quickly. && NEC069-101-020237- /O.NEW.KLBF.FL.W.0001.150301T0237Z-000000T0000Z/ /LEWN1.1.IJ.150228T1505Z.150228T2130Z.000000T0000Z.UU/ 737 PM MST SAT FEB 28 2015 The National Weather Service in North Platte has issued * Flood Warning for The North Platte River at Lewellen. * At 02/28 16:00 the stage was 7.7 feet. * Flood stage is 7.5 feet. * Minor flooding is occurring and is forecast to continue through at least mid-week. * Impact...At 7.5 feet...Minor flood stage. Overflow and high water table levels will cause seepage and flooding of basements and crawl spaces near and along the river. * Flood history...This crest compares to a previous crest of 7.7 feet on Jun 14 1995. && LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197 $$ Springer
5 follow-up statements
456 WGUS83 KLBF 011715 FLSLBF FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1115 AM CST SUN MAR 1 2015 ...The Flood Warning continues for the following rivers in Nebraska... North Platte River at Lewellen affecting Garden and Keith Counties. .The North Platte River near Lewellen will remain above flood stage due to an ice jam. As temperatures warm toward the end of the week...ice break ups are possible. Until then...minor fluctuations are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message. Do not drive your vehicle into areas where water covers the roadway. The water depth may be too great to allow your car to cross safely and the road beneath may not be intact. Vehicles caught in rising waters should be abandoned quickly. Safety Message. Stay tuned for further developments by listening to NOAA Weather Radio, radio and television stations or online at www.weather.gov/northplatte. && NEC069-101-021715- /O.CON.KLBF.FL.W.0001.000000T0000Z-000000T0000Z/ /LEWN1.1.IJ.150228T1505Z.150228T2130Z.000000T0000Z.UU/ 1015 AM MST SUN MAR 1 2015 The Flood Warning continues for The North Platte River at Lewellen. * until further notice. * At 4 AM on March 1st the stage was 7.7 * Flood stage is 7.5 feet. * Forecast...The river will remain near 7.7 feet...however minor fluctuations are possible. * Impact...At 7.5 feet...Minor flood stage. Overflow and high water table levels will cause seepage and flooding of basements and crawl spaces near and along the river. && LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197 $$
632 WGUS83 KLBF 020313 FLSLBF FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 913 PM CST SUN MAR 1 2015 ...The Flood Warning continues for the following rivers in Nebraska... North Platte River at Lewellen affecting Garden and Keith Counties. .High water continues on the North Platte River at the inlet area of Lake McConaughy. The stage is expected to hover near its current stage of 8.0 feet until daytime temperatures warm significantly. At this time...it appears that temperatures in that area will be in the 40s and 50s beginning Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message. Do not drive your vehicle into areas where water covers the roadway. The water depth may be too great to allow your car to cross safely and the road beneath may not be intact. Vehicles caught in rising waters should be abandoned quickly. Safety Message. Stay tuned for further developments by listening to NOAA Weather Radio, radio and television stations or online at www.weather.gov/northplatte. && NEC069-101-030313- /O.CON.KLBF.FL.W.0001.000000T0000Z-000000T0000Z/ /LEWN1.1.IJ.150228T1505Z.150301T2200Z.000000T0000Z.UU/ 813 PM MST SUN MAR 1 2015 The Flood Warning continues for The North Platte River at Lewellen. * until further notice. * At 03/01 16:00 the stage was 8.0 * Flood stage is 7.5 feet. * Impact...At 8.5 feet...Moderate flood stage. Flooding around Fairground Street, County Road 46, County Road 199A and County Road 44a east of Highway 26. Homes near and along the river may begin to flood. && LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197 $$
250 WGUS83 KLBF 021852 FLSLBF FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1252 PM CST MON MAR 2 2015 ...The Flood Warning continues for the following rivers in Nebraska... North Platte River at Lewellen affecting Garden and Keith Counties. .The North Platte River at Lewellen will remain above flood stage for the next few days, due to ice jamming. The end of the week into the weekend, highs will return closer to and above normal. This warmer weather should help to begin to break up the ice, however until then expect an elevated river level. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message. Do not drive your vehicle into areas where water covers the roadway. The water depth may be too great to allow your car to cross safely and the road beneath may not be intact. Vehicles caught in rising waters should be abandoned quickly. Safety Message. Stay tuned for further developments by listening to NOAA Weather Radio, radio and television stations or online at www.weather.gov/northplatte. && NEC069-101-031852- /O.CON.KLBF.FL.W.0001.000000T0000Z-000000T0000Z/ /LEWN1.1.IJ.150228T1505Z.150302T0630Z.000000T0000Z.UU/ 1152 AM MST MON MAR 2 2015 The Flood Warning continues for The North Platte River at Lewellen. * until further notice. * At 8 AM on March 2nd the stage was 8.0 * Flood stage is 7.5 feet. * Forecast...The river will remain near 8.0 feet...however minor fluctuations are possible. * Impact...At 8.5 feet...Moderate flood stage. Flooding around Fairground Street, County Road 46, County Road 199A and County Road 44a east of Highway 26. Homes near and along the river may begin to flood. && LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197 $$
976 WGUS83 KLBF 030410 FLSLBF FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1010 PM CST MON MAR 2 2015 ...The Flood Warning continues for the following rivers in Nebraska... North Platte River at Lewellen affecting Garden and Keith Counties. .An ice jam continues on the North Platte River near Lewellen. At 8 PM MST...the stage was 7.6 feet. Little change in the stage is likely through mid-week. Toward the end of the week...significant warming will aid with ice breakup. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message. Do not drive your vehicle into areas where water covers the roadway. The water depth may be too great to allow your car to cross safely and the road beneath may not be intact. Vehicles caught in rising waters should be abandoned quickly. Safety Message. Stay tuned for further developments by listening to NOAA Weather Radio, radio and television stations or online at www.weather.gov/northplatte. && NEC069-101-040410- /O.EXT.KLBF.FL.W.0001.000000T0000Z-150305T1200Z/ /LEWN1.1.IJ.150228T1505Z.150302T0630Z.150304T1200Z.UU/ 910 PM MST MON MAR 2 2015 The Flood Warning continues for The North Platte River at Lewellen. * until Thursday morning. * At 03/02 20:00 the stage was 7.6 * Flood stage is 7.5 feet. * Impact...At 7.5 feet...Minor flood stage. Overflow and high water table levels will cause seepage and flooding of basements and crawl spaces near and along the river. && LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197 $$
033 WGUS83 KLBF 031925 FLSLBF FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 125 PM CST TUE MAR 3 2015 ...The Flood Warning is cancelled for the following rivers in Nebraska... North Platte River at Lewellen affecting Garden and Keith Counties. .The ice jam has broken up near Lewellen...allowing water to flow freely once again. Until all the ice is gone...the river may fluctuate the next day or so. At this time however...any fluctuation should remain below flood stage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message. Do not drive your vehicle into areas where water covers the roadway. The water depth may be too great to allow your car to cross safely and the road beneath may not be intact. Vehicles caught in rising waters should be abandoned quickly. Safety Message. Stay tuned for further developments by listening to NOAA Weather Radio, radio and television stations or online at www.weather.gov/northplatte. && NEC069-101-031955- /O.CAN.KLBF.FL.W.0001.000000T0000Z-150305T1200Z/ /LEWN1.1.IJ.150228T1505Z.150302T0630Z.150303T0600Z.UU/ 1225 PM MST TUE MAR 3 2015 The Flood Warning is cancelled for The North Platte River at Lewellen. * At 9:00 am the stage was 7.4 * Flood stage is 7.5 feet. * Impact...At 7.5 feet...Minor flood stage. Overflow and high water table levels will cause seepage and flooding of basements and crawl spaces near and along the river. && LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197 $$ TAYLOR
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this river flood warning went out at Feb 28, 4:28 PM MST, 3 hours 9 minutes earlier.
Area forecast discussion, Feb 28, 4:28 PM MST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 528 PM CST SAT FEB 28 2015 .SYNOPSIS... ISSUED AT 332 PM CST SAT FEB 28 2015 MAIN FEATURES ACROSS THE CONUS TODAY ARE A DEEP UPPER LEVEL TROUGH DIGGING ACROSS CALIFORNIA RESULTING IN SOUTHWEST FLOW ACROSS THE SOUTHERN CONUS. ALSO SEEING A ARCTIC SFC HIGH ACROSS THE GREAT LAKES INTO NEW ENGLAND. TRAIN OF DISTURBANCES RIDING THE SW FLOW ACROSS THE SOUTH. THE LATEST DISTURBANCE ACROSS THE SOUTHERN PLAINS INTO THE MID MISS RIVER VALLEY...WITH NEBRASKA ON THE NORTHERN SIDE THE SYSTEMS. IN GENERALLY THIS AFTERNOON ONLY SOME STRATUS ACROSS SOUTHWEST INTO NORTHEAST NEB...AND LIGHT SNOW/FLURRIES NEAR THE NEB/KS BORDER. MORE CLOUDS ACROSS SW NEB HAVE KEEP TEMPS IN THE UPPER 20S. MORE SUN FOR THE NORTH AND TEMPS INTO THE LOWER 30S. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 332 PM CST SAT FEB 28 2015 NEXT DISTURBANCE EJECTS ACROSS THE SOUTHERN ROCKIES OVERNIGHT. STRATUS WILL AGAIN MOVE INTO SOUTHWEST/WESTERN NEB. STRATUS IN THE FAVORED DENDRITIC GROWTH ZONE...HOWEVER MODELS SHOWING LIFT ONCE AGAIN TO BE LITTLE/IF ANY IN THIS ZONE. THE BETTER LIFT REMAINS TO THE SOUTH OF THE CWA. SET UP LOOKS VERY SIMILAR TO WHAT OCCURRED EARLY THIS MORNING AND HAVE GONE WITH MORE OF A PERSISTENCE FORECAST. THUS LIGHT SNOW OR FLURRIES IN THE FORECAST OVERNIGHT SPREADING NORTH...BEFORE RETREATING IN THE MORNING. LOWS WITH THE STRATUS SHOULD HOLD IN THE TEENS WITH SOME FAVORED AREAS ACROSS NW NEB TO FALL INTO THE SINGLE DIGITS ABOVE ZERO. TOMORROW WE WILL SEE A LITTLE WARM AIR ADVECTION...WITH 850 MB TEMPS TO RISE A COUPLE OF DEGREES. GUIDANCE IS NEAR TO SLIGHTLY WARMER THAN TODAY AND FORECAST FOLLOWS THE SLIGHT WARM UP...ALTHOUGH STILL WELL BELOW NORMAL. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 332 PM CST SAT FEB 28 2015 NEAR TERM AND LONG RANGE MODELS HAVE COME INTO VERY GOOD AGREEMENT IN THE SOLUTIONS FROM 12Z RUNS. MODELS HAVE BEEN PRETTY CONSISTENT WITH THE PROGRESSION OF THE WAVE PATTERN TO THE WEST SINCE THE BEGINNING OF THE WEEK. UPPER TROUGH OFF THE SOUTHERN CALIFORNIA SUNDAY EVENING. SURFACE HIGH TO THE EAST OF THE FORECAST AREA WITH SOUTHERLY FLOW INTO WESTERN NEBRASKA AND 140KT+ 250MB JET OVER HEAD. RETURN MOISTURE...WAA...STRONG JET OVER HEAD AND PIECES OF ENERGY EJECTING OUT OF THE DESERT SOUTHWEST TEMPERATURES GENERALLY IN THE UPPER TEENS AND CHANCES OF LIGHT SNOW OVER SOUTHWEST NEBRASKA SPREADING TO THE NORTHEAST THROUGH THE DAY ON MONDAY. A DUSTING MONDAY MORNING AND THEN A MIX IN THE AFTERNOON WITH ONLY SLIGHT CHANCES RETAINED. SURFACE LOW MOVES ONTO THE CENTRAL PLAINS MONDAY NIGHT AS NEXT ARCTIC BLAST PUSHES COLDER AIR IN FROM THE NORTHWEST. MAIN PRECIPITATION SHIELD TO THE NORTH ALONG THE COLD FRONT. THE FRONT MOVES INTO NORTHERN NEBRASKA AFTER TUESDAY 06Z AND PUSHES SOUTH THROUGH THE DAY ON TUESDAY AS WAVE ROTATING OUT OF HUDSON BAY PUSHES THE COLDER AIR SOUTH THROUGH THE FORECAST AREA. MODELS MAY BE SLOW ON PICKING UP ON COLD AIR INTRUSION AND MOVING TOO SLOW WITH THE FRONTAL BOUNDARY. TEMPERATURES AT 850MB FALLING FROM 06Z ON TUESDAY INTO 12Z WEDNESDAY. BELIEVE POPS WILL HAVE TO BE CUT BACK NORTH ON TUESDAY IN LATER FORECASTS. UPSLOPE WILL FAVOR THE EASTERN NEBRASKA PANHANDLE THROUGH THE DAY ON TUESDAY INTO TUESDAY NIGHT. HIGHS TUESDAY IN THE UPPER TEENS TO AROUND 20. VERY STRONG COLD AIR ADVECTION AND WIND CHILL ADVISORY IS LIKELY.LOWS TUESDAY NIGHT WEDNESDAY MORNING WITH CLEARING SKIES AND STRONG COLD AIR ADVECTION...FRESH SNOW COVER IN THE SINGLE DIGITS BELOW TO THE NORTH AND THE SINGLE DIGITS ABOVE SOUTH. HIGHS SIMILAR ON WEDNESDAY IN THE UPPER TEENS AND SINGLE DIGITS FOR LOWS WEDNESDAY NIGHT THURSDAY MORNING. WINDS SWITCH TO THE WEST SOUTHWEST OVER WESTERN NEBRASKA WEDNESDAY NIGHT AS A SURFACE TROUGH BUILDS IN ALONG THE FRONT RANGE. DOWN SLOPE AND PACIFIC AIR WILL START TO TREND TEMPERATURES UPWARD INTO THE WEEKEND WITH TEMPERATURES AROUND 40 THURSDAY AND RISING INTO THE 50S SATURDAY. DRY FROM WEDNESDAY THROUGH SATURDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 525 PM CST SAT FEB 28 2015 CLOUDS COMING INTO WESTERN AND SOUTHWEST NEBRASKA TONIGHT WILL BRING LOWER CEILINGS TO THE AREA. CEILINGS ARE FORECAST TO BE 2000-3000 FEET AGL WITH VERY LIGHT SNOW SHOWERS. VISIBILITY WITH THE SHOWERS IS NOT LIKELY TO BE LESS THAN 5SM. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MASEK SHORT TERM...MASEK LONG TERM...POWER AVIATION...SPRINGER
Hazardous weather outlook, Feb 28, 2:47 PM MST, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 347 PM CST SAT FEB 28 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-012200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 347 PM CST SAT FEB 28 2015 /247 PM MST SAT FEB 28 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A STORM SYSTEM WILL BRING A CHANCE OF SNOW MONDAY NIGHT INTO TUESDAY. AT THIS TIME...ACCUMULATIONS ARE EXPECTED TO BE LIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
Nearby
River Flood Warnings in Nebraska, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.